Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


tired of being asked whens the baby due!
Apr 23, 2001

okay i've read all the q and a's on lipodystrophy but i just feel that there has to be answer out there somewhere - most of the answers i read were over a year old im 33, positive for 4 years and have been on crixivan / combivir for three of those years, undetectable viral loads and cd4's between 800 - 1200 with absolutely no illnesses - thank god - but in that time ive gone from an unhappy 210lbs (5 ft 6in ) to 160lb with diet control and a vigirous exercise regime but now of course i find myself with skinny legs and arms and the torso of sumo wrestler - done all the abs of steel/tae bo etc stuff and nothing makes any difference. i feel like a bit of a circus freak, its affecting my confidence, sexual activity with my husband and i am so tired of being asked on almost a weekly basis when is the baby due - not what an couple who would dearly like to have children want to hear. i was so proud of myself for losing that 50lbs and now it seems it wasnt actually all my hard work at all and whats stopping me from just giving up and becoming a fat slob again!! i will be a bridesmaid at my best friends wedding in september and would love to look normal! this may seem like a frivilous problem considering the overall pressure for extreme good health but mental and emotional good health is important to especially for healthy young women leading normal lives please help me find a solution

Response from Dr. Bartlett

Probably the abdominal swelling that you are experiencing is due to the accumulation of fat in your abdomen. This has been linked to the protease inhibitors, including Crixivan. There have been some reports of this fat decreasing when protease inhibitors are eliminated from a regimen. If you are on your very first regimen, and your RNA level is less than 50, it may be possible to switch your Crixivan to another drug which is less likely to cause this side effect. I suggest that you discuss switching your Crixivan to another drug such as an NNRTI or abacavir with your health care provider.



Previous
Re: Floaters
Next
Cholesterol and Triglycerides Staying High

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement